4 doctors weighed in:

Friend had spine surgery 6yr ago.Nerve damage,lower function of bowel affected.Was on laxative,he stopped.C.an it cause constipation bowel hard & soft?

4 doctors weighed in
Dr. John Goldman
Internal Medicine - Rheumatology
1 doctor agrees

In brief: It could

you need to ask his physician about these issues so he's on a definitive program. An evaluation can help clarify if there is any other issues involving his intestines.
A gastroenterologist can be helpful with this issue

In brief: It could

you need to ask his physician about these issues so he's on a definitive program. An evaluation can help clarify if there is any other issues involving his intestines.
A gastroenterologist can be helpful with this issue
Thank
Dr. Edward Hellman
Orthopedic Surgery
1 doctor agrees

In brief: Potentially

there could be multiple causes.
for one thing, just being on a laxative for a long time and then stopping can cause irregularities in bowel movement as can patients who have had various types of "nerve damage" as you put it from the spine such as in caudal equine syndrome. don't hesitate to be seen for a more detailed diagnosis.

In brief: Potentially

there could be multiple causes.
for one thing, just being on a laxative for a long time and then stopping can cause irregularities in bowel movement as can patients who have had various types of "nerve damage" as you put it from the spine such as in caudal equine syndrome. don't hesitate to be seen for a more detailed diagnosis.
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
36 years in practice
978K people helped
Continue
100,000 doctors available